Posted by: Pink | 2009-07-16


Hi Doctor,

My friend is trying to conceive and her doctor started her on Clomid last month. She went back yesterday and he told her she didn' t ovulate so she should start to use injectable fertility drugs.

Should he at least give it 2 or 3 months to work before rushing into something else?

I advise her to get a second opinion first as this doesn' t sound right.

Not what you were looking for? Try searching again, or ask your own question
Our expert says:
Expert ImageFertility expert

Dear Pink

There are several reasons why the Clomid may not have had the desired effect. It is important that she has a full a thorough evaluation of not only ovarian reserve but also the possibility of advanced polycystic ovarian syndrome. The possibility of increasing the Clomid dosage should be considered and also the use of alternative oral preparations may be a cost effective option. However if the doctor already has sufficient evidence for the possibilities for poor ovarian response then in that case the use of injectables may be the right option and should be done as soon as possible.

Answered by: Dr M.I. Cassim

The information provided does not constitute a diagnosis of your condition. You should consult a medical practitioner or other appropriate health care professional for a physical exmanication, diagnosis and formal advice. Health24 and the expert accept no responsibility or liability for any damage or personal harm you may suffer resulting from making use of this content.

Have your say

Thanks for commenting! Your comment will appear on the site shortly.
Thanks for commenting! Your comment will appear on the site shortly.